Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 331, NWS Fort Worth, TX

November 27, 2005Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 27, 2005, 4:55 PM CST for Anderson County, Henderson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2005, 4:55 PM CST (22:55 UTC)
Expired
Nov 27, 2005, 5:30 PM CST
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 272255
SVRFWD
TXC001-213-272330-
/O.NEW.KFWD.SV.W.0331.051127T2255Z-051127T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANDERSON COUNTY IN NORTHEAST TEXAS
  EASTERN HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 530 PM CST

* AT 455 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 17 MILES SOUTH OF ATHENS...MOVING NORTHEAST AT
  50 MPH. THIS STORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF BROWNSBORO AND 7 MILES NORTHWEST OF COFFEE
  CITY BY 515 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED.

LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558

$$
2 follow-up statements
000 
WWUS54 KFWD 272318
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CST SUN NOV 27 2005

TXC001-213-272330-
/O.CON.KFWD.SV.W.0331.000000T0000Z-051127T2330Z/
HENDERSON TX-ANDERSON TX-
517 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
NORTHWESTERN ANDERSON AND EASTERN HENDERSON COUNTIES...

AT 517 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES 
SOUTHEAST OF ATHENS...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOORE STATION BY 525 PM
  6 MILES NORTHWEST OF COFFEE CITY...8 MILES SOUTH OF BROWNSBORO AND
  9 MILES NORTHWEST OF BERRYVILLE BY 530 PM

LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558

$$
000 
WWUS54 KFWD 272330
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CST SUN NOV 27 2005

TXC001-213-272340-
/O.EXP.KFWD.SV.W.0331.000000T0000Z-051127T2330Z/
HENDERSON TX-ANDERSON TX-
530 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDERSON AND
EASTERN HENDERSON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 530 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:40 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 27, 4:40 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CST SUN NOV 27 2005

.UPDATE...
INCREASING POPS IN THE SE CWA.  EXPECT CONVECTION TO CONTINUE TO
DEVELOP SOUTHWEST IN AREA OF STRONG LOW LEVEL CONVERGENCE AND
MODERATE INSTABILITY.  SOME STORMS MAY BECOME SEVERE DUE TO STRONG
LOW LEVEL WIND FIELDS.  CONVECTION SHOULD CLEAR THE CWA BY 9 PM.

TR/92

&&

.DISCUSSION...
VERY STRONG DYNAMICS AND WIND FIELDS CONTINUE THIS AFTERNOON...BUT
WITH MAINLY FIRE AND WIND PROBLEMS RATHER THAN MUCH NEEDED
RAINFALL. THE WINDS SHOULD DIMINISH QUICKLY THIS EVENING AS THE
SUN SETS...SINCE MUCH OF THE WIND FORCE IS DEPENDENT ON
DEEP...VERTICAL MIXING. THE FIRE THREAT WILL ALSO SUBSIDE
CONSIDERABLY AT SUNSET.

LOW POPS ARE IN PLACE IN THE EXTREME EAST...WITH THE THUNDERSTORM
THREAT DIMINISHING BY MID-EVENING.

SEVERAL MINOR PRECIP CHANCES CONTINUE DOWN THE ROAD. THE FIRST IS
NEXT THURSDAY. WE HAVE STRICKEN POPS FROM THE WESTERN AND MOST OF
THE CENTRAL ZONES FOR THIS EVENT...WHICH WILL NOT PRODUCE MUCH IN
THE WAY OF BENEFICIAL RAINFALL. THE MAJORITY OF THE LIFT AND
MOISTURE IS IN THE EAST...THUS...WE HAVE LIMITED LOW RAINFALL
CHANCES TO THAT AREA.

THE SECOND POSSIBLE RAIN EVENT IS NEXT SUNDAY. THE OVERALL PATTERN
DOESNT LOOK VERY GOOD FOR THIS EVENT...WITH WEST-NORTHWEST FLOW
ALOFT. IT IS DIFFICULT TO GET MUCH RAINFALL OUT OF SUCH A SYSTEM
IN SUCH AN EARLY WINTER PATTERN. TYPICALLY...THE DEEP MOISTURE IS
FLUSHED OUT BY THE NORTHWESTERLY FLOW ALOFT. HOWEVER...WE WILL
CONTINUE WITH LOW POPS.

MAV MOS TEMPERATURES HAVE BEEN ADJUSTED A FEW DEGREES...AS MOS IS
A BIT TOO HIGH WITH NIGHT TIME TEMPS AND TOO LOW WITH DAYTIME
TEMPERATURES...PROBABLY DUE TO THE VERY DRY CONDITIONS.  #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  65  37  62 /   0   0   0   0
WACO, TX              43  68  37  64 /   0   0   0   0
PARIS, TX             44  62  34  56 /  20   0   0   0
DENTON, TX            42  65  34  59 /   0   0   0   0
MCKINNEY, TX          44  65  35  60 /   0   0   0   0
DALLAS, TX            46  65  39  62 /   0   0   0   0
TERRELL, TX           45  63  38  61 /  10   0   0   0
CORSICANA, TX         44  66  36  60 /   0   0   0   0
TEMPLE, TX            41  66  34  63 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM SUNDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159.

WIND ADVISORY UNTIL 6 PM SUNDAY FOR TXZ091-TXZ092-TXZ093-TXZ094-
TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107-
TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123-
TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141-TXZ142-
TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-
TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

/26
Hazardous weather outlook, Nov 27, 4:45 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CST SUN NOV 27 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TONIGHT...

VERY WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON DUE TO A POWERFUL
LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS. SUSTAINED
SOUTHWEST AND WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THE COMBINATION
OF STRONG AND GUSTY WINDS...FALLING RELATIVE HUMIDITIES AND ONGOING
DROUGHT CONDITIONS WILL RESULT IN VERY HIGH FIRE DANGER.  THEREFORE
A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM OVER THE WESTERN
TWO-THIRDS OF NORTH TEXAS.

CONDITIONS SHOULD IMPROVE AFTER SUNSET ONCE THE LOW PRESSURE SYSTEM
MOVES NORTHEAST OF THE AREA AND THE PRESSURE GRADIENT RELAXES.

IN ADDITION TO THE WINDY CONDITIONS...THERE IS A CHANCE OF
THUNDERSTORMS OVER THE EASTERN SECTION OF NORTH TEXAS EARLY THIS
EVENING.  THESE THUNDERSTORMS WILL BE FAST MOVING AND CAPABLE OF
PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING
EAST OF A BONHAM...CORSICANA...TEMPLE LINE.

42

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.